Vol. 2, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Generating and zeta functions, structure, spectral and analytic properties of the moments of the Minkowski question mark function

Giedrius Alkauskas

Vol. 2 (2009), No. 2, 121–159
Abstract

In this paper we are interested in moments of the Minkowski question mark function ?(x). It appears that, to some extent, the results are analogous to results obtained for objects associated with Maass wave forms: period functions, L-series, distributions. These objects can be naturally defined for ?(x) as well. Various previous investigations of ?(x) are mainly motivated from the perspective of metric number theory, Hausdorff dimension, singularity and generalizations. In this work it is shown that analytic and spectral properties of various integral transforms of ?(x) do reveal significant information about the question mark function. We prove asymptotic and structural results about the moments, calculate certain integrals which involve ?(x), define an associated zeta function, generating functions, Fourier series, and establish intrinsic relations among these objects.

Keywords
Minkowski question mark function, Farey tree, period functions, distribution moments
Mathematical Subject Classification 2000
Primary: 11A55, 11M41, 26A30
Secondary: 11F99
Milestones
Received: 29 January 2008
Accepted: 29 December 2008
Published: 7 May 2009

Communicated by Ken Ono
Authors
Giedrius Alkauskas
Vilnius University
The Department of Mathematics and Informatics
Naugarduko 24
Vilnius
Lithuania
The School of Mathematical Sciences
The University of Nottingham
University Park, Nottingham NG7 2RD
United Kingdom
http://alkauskas.ten.lt